Alert archive / Kentucky / Tornado Warnings in 2010
Tornado Warning 8, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 24, 2010, 4:28 PM CDT for Christian County, Todd County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2010, 4:28 PM CDT (21:28 UTC)
- Expired
- Apr 24, 2010, 5:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Christian County, KY, Todd County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 1:17 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
562 WFUS53 KPAH 242128 TORPAH KYC047-219-242200- /O.NEW.KPAH.TO.W.0008.100424T2128Z-100424T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 428 PM CDT SAT APR 24 2010 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL CHRISTIAN COUNTY IN WESTERN KENTUCKY... NORTHERN TODD COUNTY IN WESTERN KENTUCKY... * UNTIL 500 PM CDT. * AT 423 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO NEAR PEMBROKE...OR 9 MILES NORTHEAST OF OAK GROVE....MOVING NORTHEAST AT 45 MPH. SPOTTERS REPORT A TORNADO ON THE GROUND NEAR PEMBROKE. * LOCATIONS IN THE WARNING INCLUDE... PEMBROKE... ELKTON... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 3670 8740 3683 8739 3706 8706 3682 8706 TIME...MOT...LOC 2128Z 239DEG 37KT 3681 8730 $$
1 follow-up statement
280 WWUS53 KPAH 242139 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 439 PM CDT SAT APR 24 2010 KYC047-242148- /O.CAN.KPAH.TO.W.0008.000000T0000Z-100424T2200Z/ CHRISTIAN KY- 439 PM CDT SAT APR 24 2010 ...THE TORNADO WARNING FOR EAST CENTRAL CHRISTIAN COUNTY IN WESTERN KENTUCKY IS CANCELLED... THE STRONGEST PART OF THE STORM HAS MOVED EAST OF THE COUNTY...HOWEVER...TORRENTIAL RAIN WILL CONTINUE AND LIKELY CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. LAT...LON 3677 8729 3689 8729 3702 8706 3682 8706 TIME...MOT...LOC 2138Z 239DEG 37KT 3686 8721 $$ KYC219-242200- /O.CON.KPAH.TO.W.0008.000000T0000Z-100424T2200Z/ TODD KY- 439 PM CDT SAT APR 24 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR CENTRAL TODD COUNTY IN WESTERN KENTUCKY... AT 436 PM CDT...THIS STORM WAS LOCATED NEAR ELKTON....MOVING NORTHEAST AT 45 MPH. SPOTTERS HAD REPORTED A TORNADO ON THE GROUND WHEN THE STORM WAS OVER PEMBROKE KENTUCKY. LOCATIONS IN THE WARNING INCLUDE ALLEGRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO IMPLEMENT YOUR TORNADO PLAN OF ACTION. SEEK SHELTER INDOORS IN A BASEMENT...OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF A HOME OR BUILDING. && LAT...LON 3677 8729 3689 8729 3702 8706 3682 8706 TIME...MOT...LOC 2138Z 239DEG 37KT 3686 8721 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 24, 2:48 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 24, 2:48 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 248 PM CDT SAT APR 24 2010 .DISCUSSION... BIGGEST CHALLENGE WITH THIS PACKAGE WILL BE POPS...QPF..AND SEVERE WEATHER ASSOCIATED WITH ONGOING STORM SYSTEM. AT THE TIME OF THIS WRITING A CLOSED UPPER LOW WAS MOVING SLOWLY EASTWARD OUT OF THE CENTRAL PLAINS. A SFC LOW AND ATTENDANT COLD FRONT OVER SOUTH CENTRAL MISSOURI ASSOCIATED WITH A VIGOROUS SHORT WAVE ROTATING AROUND THE UPPER LOW IS PRODUCING STRONG TO SEVERE THUNDERSTORMS OVER MUCH OF THE HEARTLAND. ATMOSPHERIC DYNAMICS CONTINUE TO SHOW THE POSSIBILITY FOR A SIGNIFICANT/WIDESPREAD SEVERE WEATHER OUTBREAK WITH THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL...AND STRONG/LONG TRACK TORNADOES. THE THREAT FOR SEVERE WEATHER WILL CONTINUE THROUGH THE AFTERNOON HOURS AS THE SFC LOW TRACKS TOWARD THE ST LOUIS AREA. POPS AND QPF WILL TAPER OFF THIS EVENING AND OVERNIGHT FROM SOUTHWEST TO NORTHEAST AS THE LOW LIFTS TO THE NNE AND IN THE WAKE OF THE COLD FRONT. A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ON SUNDAY AS MOISTURE AND COLD AIR DROP ESE ACROSS OUR AREA. THE COMBINATION OF CYCLONIC FLOW ALOFT ON THE BACK SIDE OF THE UPPER LOW AND LEFTOVER MOISTURE WILL PRODUCE THE CHANCE OF SHOWERS OVER ALL OR PART OF THE REGION SUNDAY NIGHT THROUGH TUESDAY. HIGH PRESSURE SHOULD THEN KEEP THE REGION DRY THROUGH THURSDAY BUT POP CHANCES ARE BACK IN THE FORECAST FROM THURSDAY NIGHT THROUGH SATURDAY AS THE NEXT STORM SYSTEM AFFECTS THE REGION. && .AVIATION... ALL TAF SITES UNDER MODERATE TO HIGH RISK OF SEVERE STORMS TODAY. CONVECTION WILL CONTINUE ALL TAF SITES THROUGH THE AFTERNOON...AND MAY LINGER INTO EARLY EVENING AT KEVV AND KOWB. MVFR TO IFR CIGS WILL PERSIST THROUGH THE AFTERNOON...WITH MVFR TO IFR VSBYS WITH TSTMS. WINDS WILL BE FROM THE SOUTH TO SOUTHWEST AND GUSTING TO 30 KTS...AND MUCH HIGHER GUSTS LIKELY WITH TSTMS. CIGS WILL IMPROVE TO VFR LATE AFTERNOON/EARLY EVENING FROM SOUTHWEST TO NORTHEAST AS CONVECTION ENDS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && JAP/RST
Hazardous weather outlook, Apr 24, 3:15 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 315 PM CDT SAT APR 24 2010 ILZ080-084-085-088>090-092>094-KYZ001>009-MOZ076-086-087-100- 107>112-114-252015- PERRY IL-JACKSON-WILLIAMSON-UNION IL-JOHNSON-POPE-ALEXANDER- PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-PERRY MO-BOLLINGER-CAPE GIRARDEAU- WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI- NEW MADRID- 315 PM CDT SAT APR 24 2010 ...TORNADO WATCH 94 IS IN EFFECT UNTIL 8 PM CDT FOR AREAS OF THE QUAD STATE SOUTH AND WEST OF A LINE FROM PINCKNEYVILLE TO ELDORADO ILLINOIS TO MURRAY KENTUCKY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS TODAY GENERALLY SOUTH AND EAST OF A LINE FROM CALHOUN KENTUCKY TO EDDYVILLE ILLINOIS TO HICKMAN KENTUCKY. A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS OVER THE REMAINDER OF THE QUAD STATE REGION WITH THE EXCEPTION OF CARTER...RIPLEY...WAYNE...AND BUTLER COUNTIES OF SOUTHEAST MISSOURI. DAMAGING WIND WILL BE THE PRIMARY THREAT...HOWEVER LONG TRACK TORNADOES WITH LARGE HAIL ARE A GOOD BET...ESPECIALLY IN THE HIGH RISK AREA. THIS IS A PARTICULARLY DANGEROUS SITUATION. PERSONS ACROSS THE QUAD STATE SHOULD MONITOR NOAA WEATHER RADIO OR THEIR FAVORITE MEDIA OUTLET AND BE PREPARED TO TAKE PROTECTIVE ACTION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE OVER ALL OR PART OF THE HEARTLAND ON SUNDAY...THEN AGAIN THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED TO CONTINUE THROUGH THE AFTERNOON. ILZ075>078-081>083-086-087-091-INZ081-082-085>088-KYZ010>022- 252015- JEFFERSON-WAYNE IL-EDWARDS-WABASH-FRANKLIN-HAMILTON-WHITE-SALINE- GALLATIN-HARDIN-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER- CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN- HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD- 315 PM CDT SAT APR 24 2010 ...TORNADO WATCH 96 IS IN EFFECT UNTIL 9 PM CDT FOR AREAS OF THE QUAD STATE NORTH AND EAST OF A LINE FROM PINCKNEYVILLE TO ELDORADO ILLINOIS TO MURRAY KENTUCKY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS TODAY GENERALLY SOUTH AND EAST OF A LINE FROM CALHOUN KENTUCKY TO EDDYVILLE ILLINOIS TO HICKMAN KENTUCKY. A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS OVER THE REMAINDER OF THE QUAD STATE REGION WITH THE EXCEPTION OF CARTER...RIPLEY...WAYNE...AND BUTLER COUNTIES OF SOUTHEAST MISSOURI. DAMAGING WIND WILL BE THE PRIMARY THREAT...HOWEVER LONG TRACK TORNADOES WITH LARGE HAIL ARE A GOOD BET...ESPECIALLY IN THE HIGH RISK AREA. THIS IS A PARTICULARLY DANGEROUS SITUATION. PERSONS ACROSS THE QUAD STATE SHOULD MONITOR NOAA WEATHER RADIO OR THEIR FAVORITE MEDIA OUTLET AND BE PREPARED TO TAKE PROTECTIVE ACTION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE OVER ALL OR PART OF THE HEARTLAND ON SUNDAY...THEN AGAIN THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED TO CONTINUE THROUGH THE AFTERNOON. JAP
In the hours before
Local storm report, Apr 24, 3:14 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
314 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TSTM WND DMG HAZEL 36.51N 88.33W
04/24/2010 CALLOWAY KY EMERGENCY MNGR
REPORT OF TREES DOWN IN THE COMMUNITY OF HAZEL. DIME SIZE
HAIL ALSO REPORTED WITH THIS STORM.
&&
SMITTYLocal storm report, Apr 24, 3:30 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
330 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM FLASH FLOOD 2 S ELDORADO 37.78N 88.44W
04/24/2010 SALINE IL LAW ENFORCEMENT
WATER OVER STATE ROUTE 142 2 MILES SOUTH OF ELDORADO.
MAJOR VEHICLE ACCIDENT AT LOCATION.
&&
SMITTYLocal storm report, Apr 24, 3:32 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
332 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM TSTM WND GST KARNAK 37.29N 88.98W
04/24/2010 E70.00 MPH PULASKI IL TRAINED SPOTTER
&&
SMITTYLocal storm report, Apr 24, 3:54 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
354 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HEAVY RAIN COBB 37.02N 87.76W
04/24/2010 M0.75 INCH CALDWELL KY CO-OP OBSERVER
THREE QUARTER INCH RAIN IN 14 MINUTES.
&&
SMITTYLocal storm report, Apr 24, 4:07 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
407 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST 4 S MADISONVILLE 37.28N 87.51W
04/24/2010 M62 MPH HOPKINS KY MESONET
&&
DLLLocal storm report, Apr 24, 4:18 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
418 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HEAVY RAIN 2 E HOPKINSVILLE 36.85N 87.45W
04/24/2010 U0.00 INCH CHRISTIAN KY TRAINED SPOTTER
HEAVY RAIN AND MINOR FLOODING REPORTED EAST OF
HOPKINSVILLE.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 10:02 AM CDT | Severe Thunderstorm Warning | PAH | Ballard | 43 min |
| Apr 24, 12:50 PM CDT | Areal Flood Advisory | PAH | Ballard, Carlisle, Fulton, Hickman | 55 min |
| Apr 24, 1:28 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle | 47 min |
| Apr 24, 1:33 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 42 min |
| Apr 24, 1:44 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Fulton, Hickman | 30 min |
| Apr 24, 1:46 PM CDT | Severe Thunderstorm Warning | PAH | Livingston | 44 min |
| Apr 24, 1:49 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Livingston, McCracken | 41 min |
| Apr 24, 2:11 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle | 25 min |
| Apr 24, 2:14 PM CDT | Areal Flood Advisory | PAH | Ballard, Carlisle, Graves, Livingston, McCracken, Marshall | 94 min |
| Apr 24, 2:47 PM CDT | Areal Flood Advisory | PAH | Caldwell, Calloway, Christian, Graves, Hopkins, Lyon and 5 more | 3 hr |
| Apr 24, 2:47 PM CDT | Severe Thunderstorm Warning | PAH | McCracken | 43 min |
| Apr 24, 3:03 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Trigg | 42 min |
| Apr 24, 3:34 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins, Trigg | 41 min |
| Apr 24, 3:51 PM CDT | Tornado Warning | PAH | Christian, Trigg | 39 min |
| Apr 24, 4:06 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Daviess, Hopkins, McLean, Muhlenberg | 39 min |
| Apr 24, 4:15 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Hopkins, Muhlenberg, Todd | 45 min |
| Apr 24, 4:19 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 41 min |
| Apr 24, 4:55 PM CDT | Tornado Warning | PAH | Todd | 26 min |
| Apr 24, 5:00 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 15 min |
Nearby
Tornado Warnings in Kentucky, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.